zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Double reduction of a nonlinear $(2+1)$ wave equation via conservation laws. (English) Zbl 1221.35244
Summary: Conservation laws of a nonlinear $(2+1)$ wave equation $u_{tt} = (f(u)u_{x})_{x} + (g(u)u_{y})_{y}$ involving arbitrary functions of the dependent variable are obtained, by writing the equation in the partial Euler-Lagrange form. Noether-type operators associated with the partial Lagrangian are obtained for all possible cases of the arbitrary functions. If either of $f(u)$ or $g(u)$ is an arbitrary nonconstant function, we show that there are an infinite number of conservation laws. If both $f(u)$ and $g(u)$ are arbitrary nonconstant functions, it is shown that there exist infinite number of conservation laws when $f'(u)$ and $g'(u)$ are linearly dependent, otherwise there are eight conservation laws. Finally, we apply the generalized double reduction theorem to a nonlinear $(2+1)$ wave equation when $f'(u)$ and $g'(u)$ are linearly independent.

35L71Semilinear second-order hyperbolic equations
35A30Geometric theory for PDE, characteristics, transformations
Full Text: DOI
[1] Anco, S. C.; Bluman, G. W.: Direct construction method for conservation laws of partial differential equations. Part II: General treatment, Eur J appl math 9, 567-585 (2002) · Zbl 1034.35071 · doi:10.1017/S0956792501004661
[2] Bokhari, Ashfaque H, Dweik, Ahmad Y, Zaman, FD, Kara AH, Mahomed FM. Generalization of the double reduction theory. Nonlinear Anal B, in press. · Zbl 1201.35014
[3] Bessel-Hagen, E.: Über die erhaltungssätze der elektrodynamik, Math ann 84, 258-276 (1921) · Zbl 48.0877.02 · doi:10.1007/BF01459410 · http://jfm.sub.uni-goettingen.de/JFM/digit.php?an=JFM+48.0877.02
[4] Bluman, G. W.; Kumei, S.: Symmetries and differential equations, (1989) · Zbl 0698.35001
[5] Ibragimov NH. Transformation groups applied to mathematical physics. Moscow: Nauka; 1983 [English translation by D. Reidel, Dordrecht; 1985].
[6] Ibragimov NH. CRC handbook of lie group. In: Ibragimov NH, editors. Analysis of differential equations, vol. 1. Boca Raton, Florida: CRC Press; 1994.
[7] Ibragimov, N. H.; Kara, A. H.; Mahomed, F. M.: Lie-Bäcklund and Noether symmetries with applications, Nonlinear dynam 15, 115-136 (1998) · Zbl 0912.35011 · doi:10.1023/A:1008240112483
[8] Kara AH, Mahomed FM. Action of Lie-Backlund symmetries on conservation laws. In: Modern group analysis, vol. VII, Norway; 1997.
[9] Kara, A. H.; Mahomed, F. M.: Relationship between symmetries and conservation laws, Int J theor phys 39, 23-40 (2000) · Zbl 0962.35009 · doi:10.1023/A:1003686831523
[10] Kara, A. H.; Mahomed, F. M.: A basis of conservation laws for partial differential equations, J nonlinear math phys 9, 60-72 (2002)
[11] Kara, A. H.; Mahomed, F. M.: Noether-type symmetries and conservation laws via partial Lagrangians, Nonlinear dynam 45, 367-383 (2006) · Zbl 1121.70014 · doi:10.1007/s11071-005-9013-9
[12] Khalique, C. M.; Mahomed, F. M.: Conservation laws for equations related to soil water equations, Math probl eng 26, No. 1, 141-150 (2005) · Zbl 1079.35004 · doi:10.1155/MPE.2005.141
[13] Noether, E.: Invariante variationsprobleme, Nachr könig. Gesell wissen, göttingen, math phys kl heft 2, 235-257 (1918) · Zbl 46.0770.01 · http://jfm.sub.uni-goettingen.de/JFM/digit.php?an=JFM+46.0770.01
[14] Olver, P. J.: Application of Lie groups to differential equations, (1993) · Zbl 0785.58003
[15] Ovsiannikov, L. V.: Group analysis of differential equations, (1982) · Zbl 0485.58002